Ringworm Infections

Ringworm infection, otherwise called dermatophytosis or tinea corporis, is a fungal skin infection that results from mold-like parasites. The symptoms include ring-shaped lesions on the skin, itchy skin, and scattered red bumps. It is a contagious infection and can spread through person-to-person contact.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

How to prevent the spread of ringworm?

Query: Hello doctor, I think I may have ringworm. It is located on the left side of my stomach (almost hip). I have tried putting Clotrimozol and Daktarin on it. I am afraid that it may spread to other parts of my body. Please help.  Read Full »


Dr. Atishay Bukharia

Cosmetologist, Dermatologist, Family Physician, General Practitioner, HIV AIDS Specialist, Venereologist

Answer: Hello, Welcome to icliniq.com. How long it has been there? What are the symptoms of it? Any other area affected? Any other family members affected? Any history of hypertension, diabetes mellitus, or thyroid disorder? Any known drug reaction? Looking forward to your response in order to help you.  Read Full »

How to treat eczema-like lesions on the face?

Query: Hello doctor, I just noticed that in my face near to mouth, I have something like eczema, but colorless. I checked on the net and it is like ringworm. I am very much worried. What should I do? I am currently on beta blockers. Last week when I had a blood test, my doctor advised me to take Iron suppl...  Read Full »


Dr. Jyotisterna Mittal

Dermatologist, Venereologist, HIV AIDS Specialist, Cosmetologist, Family Physician, General Practitioner

Answer: Hi, Welcome to icliniq.com. Please put up some clear pictures of the affected area for proper evaluation and guidance. Thank you. Revert back with photographs to a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist  Read Full »

Why did my lesion turn black after applying cider vinegar?

Query: Hi doctor, I have ringworm on my arm. I used Daktarin and that did not work. Then I used cider vinegar and it has turned black. Should I be worried?  Read Full »


Dr. Jyotisterna Mittal

Dermatologist, Venereologist, HIV AIDS Specialist, Cosmetologist, Family Physician, General Practitioner

Answer: Hi, Welcome to icliniq.com. I have read your query in detail and do understand your concern. Also I have viewed the attached pictures (attachment removed to protect patient identity). This is irritant dermatitis which has developed due to the use of vinegar. It is very less probable that the fung...  Read Full »

How is ringworm infection treated?

Query: Hello doctor, I had ringworm problem for the past three to four months. I used Abzorb - Clotrimazole powder and Betnovate GM cream. It did not stop, but increased spreading to other areas. Then I went to a doctor and he diagnosed it as tinea incognito. He prescribed Terbinafine 250, Levocetirizine ...  Read Full »


Dr. Suvash Sahu

Cosmetologist, Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. If you are having ringworm infection then you are going on right track. You have applied Betnovate cream (Betamethasone), which is a topical steroid. It usually suppresses or hides your lesion. That is why it gets converted into tinea incognito (fungal infection m...  Read Full »

There is a red rash on my inner thigh. What is it?

Query: Hi doctor, I have a reddish rash on my inner thigh since 2 months. I have attached a picture for your reference. It is annoying me a lot. Please help.  Read Full »


Dr. Asmeet Kaur Sawhney

Cosmetologist, Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. I have reviewed the attached photographs (attachments removed to protect patient identity). According to me you are affected by ringworm infection. I would recommend you to take tablet Terbinafine 250 mg once daily and apply Sertaconazole cream on the affected area t...  Read Full »

Can Terbinaforce Plus cream be used for ringworm infection?

Query: Hi doctor, I am having ring like patches all over the body for the past five months. I have itching all over the body including private parts and now it spreads to face as well. I had Griseofulvin tablets, Liv-Cet-5 twice daily and Terbinaforce Plus cream for the last 2 months. But, it did not cure...  Read Full »


Dr. Asmeet Kaur Sawhney

Cosmetologist, Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. You should not have used Terbinaforce plus cream (combination of Clobetasol propionate, Ofloxacin, Ornidazole and Terbinafine) as it contains Clobetasol which is a steroid. It aggravates fungal infection and does not get it cured. You should take capsule Itracona...  Read Full »

I have a red circle on my back. Is it a ringworm or pityriasis rosea?

Query: Hello doctor, Two weeks ago, I noticed a small red circle on my back. I figured it could be a rash due to me using a bar of new laundry soap. However, within a few days, I noticed the same red spot on the upper part of my stomach (below my chest). When I looked to the rash in my back, it had double...  Read Full »


Dr. Rabia

Dermatologist

Answer: Hello, Welcome to icliniq.com. Yes, these are typical lesions of pityriasis rosea (attachment removed to protect identity). Annular plaques with scaly edges and free at the center. These are not ringworm infection because the center of lesions are filled, whereas, in ringworm, the center is bright...  Read Full »

I am so scared that I suffer from fungal infection for the past one year. Please help.

Query: Hi doctor, I am an i-phone application developer. I am suffering from fungal infection for the past one year. It is like ringworms. I am so scared. I am currently on Syntran 200 mg, Histafree 180 mg, Hicope and Onabet B cream. Please help.  Read Full »


Dr. Asmeet Kaur Sawhney

Cosmetologist, Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. You have mentioned using Panderm and Terbinaforce plus cream. Both of them contain steroids and lead to worsening of fungal infection rather than cure. You should stop using them immediately. You have not mentioned the duration of use of Syntran capsule and Onabet B cr...  Read Full »

My husband has rashes all the time and we are not sure what it is. Please help.

Query: Hello doctor,My husband is not willing to go to the doctor because he says it is a heat rash. It is there all the time. Could you please give me an idea of what we are dealing with. It does seem to get brighter when he is hot, but he also is a drinker.   Read Full »


Dr. Vinay Kumar

Cosmetologist, Dermatologist, Microbiologist, Venereologist

Answer: Hello, Welcome to icliniq.com. I have noted the details about your husband and seen the photographs (attachment removed to protect patient identity). I think your husband is suffering from modified tinea or ring worm infection. This is a fungal condition which is commoner in the hot climates. It a...  Read Full »

What diseases can we potentially catch from our pets and how to prevent and treat them?

Query: Hello doctor,What diseases can we potentially catch from our pets and how to prevent and treat them?  Read Full »


Dr. Albana Greca

Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. 1. Toxoplasmosis is an infection from cats to human. We have to wash our hands, maintain cleanliness, and avoid contaminated food. 2. Ringworm can be contracted from spores that survive without a host. Personal hygiene and cleaning of clothes and utensils with hot w...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.